Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 107, NWS La Crosse, WI

August 11, 2007Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 11, 2007, 11:10 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 65 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2007, 11:10 PM CDT (04:10 UTC)
Expired
Aug 12, 2007, 12:15 AM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 11:16 PM CDTTSTM WND GST 59Volk Field, WI
Aug 11, 11:25 PM CDTTSTM WND GST 681 W Necedah, WIMEASURED WIND GUST BY FIRE WEATHER RAWS SITE
Aug 11, 11:28 PM CDTTSTM WND DMG5 S Mauston, WILARGE TREE DOWN.
Aug 11, 11:28 PM CDTTSTM WND DMGBuckhorn State Park, WISMALL TREES DOWN.
Aug 11, 11:30 PM CDTTSTM WND DMG2 Se Necedah, WIAT LEAST 6 TREES DOWN. LARGEST TREE WAS 14 INCHES IN DIAMETER. MINOR DAMAGE ALSO TO FENCE AND BARN.
Aug 11, 11:30 PM CDTTSTM WND DMGDellwood, WITREES DOWN.
Aug 11, 11:30 PM CDTTSTM WND DMGStrongs Prairie, WITREE DOWN.
Aug 11, 11:31 PM CDTTSTM WND GST 50Necedah, WI
Aug 11, 11:33 PM CDTTSTM WND DMGNecedah, WITREES DOWN.
Aug 11, 11:35 PM CDTTSTM WND DMG2 Sw White Creek, WITREES DOWN...ONE BLOCKING A ROAD.
Aug 11, 11:45 PM CDTTSTM WND DMGAdams, WISEVERAL TREES ON HOUSES. TREES DOWN ON POWER LINES CAUSING HOUSE FIRES. RAILROAD CROSSINGS BLOWN DOWN.
Aug 11, 11:45 PM CDTTSTM WND GST 609 E Mauston, WI
Aug 11, 11:45 PM CDTNON-TSTM WND GST 609 E Mauston, WI
Aug 11, 11:50 PM CDTTSTM WND DMG4 Ssw Brooks, WITREE DOWN ACROSS HIGHWAY 82. WIDESPREAD TREE LIMBS DOWN. LARGE BRANCH DOWN ON TRAILER AT CAMPSITE. POWER OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 9:57 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 120410 RRA
SVRARX
WIC001-057-120515-
/O.NEW.KARX.SV.W.0107.070812T0410Z-070812T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1110 PM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN CENTRAL WISCONSIN...
  JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 1215 AM CDT

* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM THE MEADOW VALLEY FLOWAGE TO
  VOLK FIELD TO 18 MILES WEST OF ELROY...OR ALONG A LINE EXTENDING
  FROM 22 MILES NORTHEAST OF TOMAH TO 8 MILES EAST OF TOMAH TO 14
  MILES SOUTHEAST OF SPARTA...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  THE MEADOW VALLEY FLOWAGE AND MATHER AROUND 1110 PM...
  VOLK FIELD AND THE SPRAGUE MATHER FLOWAGE AROUND 1115 PM...
  NEW LISBON AND NECEDAH AROUND 1125 PM...
  NEW ROME AND ELROY AROUND 1130 PM...
  MAUSTON AND THE TOWN OF QUINCY AROUND 1135 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4371 9032 4424 9032 4424 8959 4365 8960

$$

MW
6 follow-up statements
000 
WWUS53 KARX 120423
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 PM CDT SAT AUG 11 2007

WIC001-057-120515-
/O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/
JUNEAU WI-ADAMS WI-
1123 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR ADAMS AND JUNEAU COUNTIES...

AT 1116 PM...WEATHER OBSERVERS AT VOLK FIELD REPORTED A WIND GUST 
OF 59 MPH.

AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW MINER TO NEW LISBON TO
ELROY...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF
FRIENDSHIP TO 7 MILES NORTHWEST OF MAUSTON TO 15 MILES SOUTHWEST OF
MAUSTON...MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MAUSTON AND NEW ROME AROUND 1130 PM...
  DELLWOOD AND THE TOWN OF QUINCY AROUND 1135 PM...
  FRIENDSHIP AND HIGHWAYS 13 AND 21 AROUND 1140 PM...
  ADAMS AND THE PRESTON CLIFFS AROUND 1145 PM...
  COUNTY ROADS A AND B AND THE SHIP ROCK WAYSIDE AROUND 1150 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4371 9032 4424 9032 4424 8959 4365 8960

$$

MW
000 
WWUS53 KARX 120435
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1135 PM CDT SAT AUG 11 2007

WIC001-057-120515-
/O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/
JUNEAU WI-ADAMS WI-
1135 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR ADAMS AND JUNEAU COUNTIES...

AT 1133 PM...REPORTS FROM NECEDAH INDICATE WIND GUSTS OF 50 TO 60 
MPH...AND LARGE TREES DOWN.  IN ADDITION...WEATHER OBSERVERS AT VOLK 
FIELD CONTINUE TO REPORT WIND GUSTS OF 40 TO 50 MPH. 

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM NEW ROME TO I 90 94 EXIT 69 
TO WONEWOC...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF 
WISCONSIN RAPIDS TO MAUSTON TO 15 MILES SOUTHWEST OF MAUSTON...MOVING
SOUTHEAST AT 50 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FRIENDSHIP AND ADAMS AROUND 1140 PM...
  COUNTY ROADS A AND B AND THE SHIP ROCK WAYSIDE AROUND 1145 PM...
  COUNTY ROADS G AND M AND COUNTY ROADS B AND P AROUND 1150 PM...
  HIGHWAY 23 AND COUNTY G AND HIGHWAY 23 AND COUNTY B AROUND 1155
  PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 9031 4424 9032 4424 8959 4364 8959

$$

MW
000 
WWUS53 KARX 120446
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1146 PM CDT SAT AUG 11 2007

WIC001-057-120515-
/O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/
JUNEAU WI-ADAMS WI-
1146 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT 
FOR ADAMS AND JUNEAU COUNTIES...

AT 1130 PM...LAW ENFORCEMENT OFFICIAL REPORT A TREE DOWN AT STRONGS 
PRAIRIE IN NORTHWEST ADAMS COUNTY.  TREES WERE ALSO DOWN ALONG 
HIGHWAY 82 WHERE THE HIGHWAY CROSSES THE WISCONSIN RIVER. 

AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LAKE CAMELOT TO BROOKSIDE TO
6 MILES SOUTHEAST OF WONEWOC...OR ALONG A LINE EXTENDING FROM 13
MILES SOUTHEAST OF WISCONSIN RAPIDS TO 8 MILES SOUTH OF FRIENDSHIP TO
8 MILES NORTHWEST OF REEDSBURG...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COUNTY ROADS G AND M AND COUNTY ROADS E AND G AROUND 1150 PM...
  COUNTY ROADS B AND P AND COUNTY ROADS B AND K AROUND 1155 PM...
  HIGHWAY 23 AND COUNTY B AND BIG SPRING AROUND MIDNIGHT...
  HIGHWAY 23 AND COUNTY G AROUND 1205 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4364 9031 4424 9032 4424 8959 4364 8959

$$

MW
000 
WWUS53 KARX 120454
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1154 PM CDT SAT AUG 11 2007

WIC001-057-120515-
/O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/
JUNEAU WI-ADAMS WI-
1154 PM CDT SAT AUG 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR ADAMS AND JUNEAU COUNTIES...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COUNTY ROADS D AND G TO COUNTY
ROADS A AND B TO 7 MILES SOUTH OF BASS HOLLOW REC AREA...OR ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF WAUTOMA TO 13 MILES
SOUTHEAST OF FRIENDSHIP TO REEDSBURG...MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 23 AND COUNTY G AND BIG SPRING AROUND MIDNIGHT...

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4364 9031 4424 9032 4424 8959 4364 8959

$$

MW
000 
WWUS53 KARX 120510
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1209 AM CDT SUN AUG 12 2007

WIC001-057-120515-
/O.CON.KARX.SV.W.0107.000000T0000Z-070812T0515Z/
JUNEAU WI-ADAMS WI-
1209 AM CDT SUN AUG 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT 
FOR ADAMS AND JUNEAU COUNTIES...

LAW ENFORCEMENT OFFICIALS IN ADAMS COUNTY REPORT A STRIP OF DAMAGE 
FROM DELLWOOD...EAST THROUGH THE CITY OF ADAMS. TREES AND POWER 
LINES WERE DOWNED. SOME TREES FELL ON ON HOMES RESULTING IN FIRES. 
RAILROAD CROSSING SIGNS WERE ALSO BLOWN DOWN.

TREES WERE REPORTED DOWN NEAR BUCKHORN STATE PARK BY SPOTTERS...AND 
A TREE WAS DOWN AT HIGHWAY O AND HIGHWAY 58. 

AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 12 MILES EAST OF COUNTY ROADS G AND O TO 9 MILES 
SOUTHEAST OF BROOKS TO 9 MILES SOUTH OF HIGHWAY 23 AND COUNTY B...OR 
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WAUTOMA TO 15 MILES 
NORTH OF PORTAGE TO BARABOO...MOVING EAST AT 50 MPH.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4365 9010 4425 8975 4424 8959 4364 8959

$$

MW
000 
WWUS53 KARX 120514
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1214 AM CDT SUN AUG 12 2007

WIC001-057-120523-
/O.EXP.KARX.SV.W.0107.000000T0000Z-070812T0515Z/
JUNEAU WI-ADAMS WI-
1214 AM CDT SUN AUG 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS AND JUNEAU COUNTIES 
EXPIRES AT 1215 AM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4365 9010 4425 8975 4424 8959 4364 8959

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:12 PM CDT, 7 hours 58 minutes earlier.

Area forecast discussion, Aug 11, 3:12 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT SAT AUG 11 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TONIGHT AND AGAIN
MONDAY NIGHT AND TUESDAY MORNING. SEVERE WEATHER THREAT ALSO A
CONCERN THIS EVENING.

A VERY COMPLEX MESOSCALE ANALYSIS THIS AFTERNOON. 18Z SURFACE
ANALYSIS SHOWS MAIN COLD FRONT EXTENDING FROM NEAR KINL TO KABR. THIS
MORNINGS MCS HAS RESULTED IN A RESIDUAL OUTFLOW BOUNDARY ACROSS
SOUTHERN WISCONSIN INTO NORTHEAST IOWA AND SOUTHERN MINNESOTA.
MEANWHILE...WATER VAPOR IMAGERY SHOWING AN MCV SPINNING OVER
NORTHERN IOWA. RICH LOW LEVEL MOISTURE EXTENDS FROM IOWA INTO
SOUTHERN MINNESOTA AHEAD OF THE COLD FRONT. CLOUDS HAVE HAMPERED
SURFACE HEATING...BUT LATEST LAPS ANALYSIS SHOWS MUCAPES OF 1500-
2000 J/KG ACROSS MUCH OF THE FORECAST AREA IN CLEAR AREA AHEAD OF
FRONT. VISIBLE SATELLITE IMAGERY SHOWING BAND OF MID LEVEL CLOUDS
DEVELOPING FROM NEAR KMSP TO KABR ALONG A MOISTURE CONVERGENCE AXIS.
CURRENT CONVECTION...ALBEIT STRONG HAS REMAINED BELOW SEVERE LEVELS
AND CONTINUES TO PUSH EASTWARD. STRONG CAP IN PLACE AS INDICATED BY
TAMDAR SOUNDING AT KMSP.

12Z 11AUG07 MODELS IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC
PATTERN THROUGH THE PERIOD. STILL SOME DIFFERENCES WITHIN THE QPF
FIELDS ON PLACEMENT OF CONVECTION TONIGHT. THUS HAVE USED A BLEND
BASED ON THE FORCING FIELDS.

IN THE NEAR TERM...THE PRIMARY MID LEVEL TROUGH OVER SASKATCHEWAN AND
MANITOBA WILL MOVE EASTWARD THROUGH THE MEAN RIDGE TO WESTERN ONTARIO
TONIGHT. THE ASSOCIATED COLD FRONT THEN WILL PROGRESS SOUTHEASTWARD
FROM THE DAKOTAS TO WISCONSIN LATER TONIGHT. BIGGEST QUESTION IN THE
NEAR TERM IS ON DEVELOPMENT AND EVOLUTION OF ADDITIONAL CONVECTION
THROUGH THE EVENING HOURS. STRONG CAP EXISTS FROM MINNESOTA INTO IOWA
WITH RUC SHOWING 850-700MB AVERAGE TEMPERATURE NEAR 16 CELSIUS
THROUGH 03Z WITH SOME WEAK COLD ADVECTION AT 700MB AFTER 03Z. CURRENT
THINKING IS FOR INITIAL CONVECTION TO MOVE EAST OF THE AREA WITH A
QUIET PERIOD LATE THIS AFTERNOON. THEN ADDITIONAL DEVELOPMENT LATE
THIS AFTERNOON/EARLY EVENING NEAR A KMKT-EAST OF KDLH LINE AND THEN
TRANSLATE EAST-SOUTHEAST TOWARD THE AREA. MOISTURE TRANSPORT HEAD OF
THE APPROACHING FRONT CONTINUES FEEDING NORTHWARD INTO THE AREA
THROUGH THE EVENING HOURS. BEST RAIN CHANCES LOOK TO BE ACROSS THE
NORTHERN SECTIONS OF THE FORECAST AREA AND THUS HAVE CONFIGURED THE
POPS GRID IN THIS MANNER. SEVERE WEATHER THREAT CONDITIONAL ON AMOUNT
OF UPPER COOLING TO ERODE CAP AND HOW MUCH INSTABILITY REMAINS AT
THAT TIME.

FRONT TO PUSH OUT OF THE AREA BY SUNDAY WITH HIGH PRESSURE BUILDING
IN FROM THE NORTHWEST. MODELS SHOWING DRIER AIR ADVECTING IN FROM
THE NORTH WITH DECENT MIXING. HAVE LOWERED AFTERNOON DEW POINTS
ACROSS THE SANDY AREAS NORTHEAST OF INTERSTATE 94. OTHERWISE A
MOSTLY SUNNY DAY IS EXPECTED.

THE HIGH SLIDES EAST SUNDAY NIGHT WITH MOISTURE TRANSPORT ON ITS
BACK SIDE FUELING CONVECTION ACROSS MINNESOTA AND IOWA. DRIER
EASTERLY FLOW WITH HIGH OVER THE AREA SHOULD KEEP PRECIPITATION
CHANCES AT BAY ACROSS THE WESTERN ZONES. WARM ADVECTION/MOISTURE
TRANSPORT INCREASE MONDAY AND MONDAY NIGHT AS NEXT SHORTWAVE
MOVES ALONG THE CANADIAN BORDER. AS THE ASSOCIATED COLD FRONT MOVES
TOWARD THE AREA RAIN CHANCES WILL BE INCREASING. FROPA LOOKS TO TAKE
PLACE SOMETIME MONDAY NIGHT AND THUS HAVE PLACED THE HIGHEST POPS
IN THIS TIME FRAME.

BOUNDARY SETTLES TO THE SOUTH OF THE AREA TUESDAY AND TUESDAY
NIGHT AS HIGH PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

.LONG TERM...WEDNESDAY THROUGH SATURDAY

A NORTHWEST FLOW REGIME SETS UP ACROSS THE UPPER MIDWEST THROUGH
THE PERIOD. MEDIUM RANGE OPERATIONAL MODELS ARE IN AGREEMENT AS
CLOSED UPPER LOW FORMS OFF THE PACIFIC NORTHWEST AND BROAD HIGH
PRESSURE RIDGE SPRAWLS ACROSS THE SOUTHERN AND CENTRAL CONUS SETTING
UP THE MAIN BAND OF WESTERLIES ACROSS THE NORTHERN TIER OF STATES.
BIGGEST FORECAST CHALLENGE IS THE TIMING ISSUES OF THE WEAK IMPULSES
IN THE FAST UPPER FLOW. BOTH 06Z GFS AND 00Z ECMWF AND ENSEMBLES
POINT TO MAIN BOUNDARY REMAINING TO THE SOUTH OF THE AREA WITH WEAK
HIGH PRESSURE FARTHER NORTH. FIRST IMPULSE LOOKS TO TRANSLATE
JUST SOUTH OF THE AREA ON WEDNESDAY AND THUS HAVE KEPT THE LOWER
END POPS ACROSS THE SOUTH BOTH WEDNESDAY AND WEDNESDAY NIGHT. WITH
WEAK HIGH THEN BUILDING ACROSS THE AREA THURSDAY AND FRIDAY AS MAIN
MOISTURE TRANSPORT REMAINS ACROSS THE HIGH PLAINS. THIS AXIS TEN
SHIFTS EASTWARD SATURDAY FOR A CHANCE OF SHRA/TSRA.

&&

.AVIATION...

DIFFICULT PRE-FRONTAL ENVIRONMENT OVER THE TAF SITES THIS AFTERNOON
WITH MANY WEAK IMPULSES ENOUGH TO CAUSE CLUSTERS OF TSRA. MAIN COLD
FRONT IS NOW SHIFTING SOUTH THROUGH MN AND WILL CAUSE A MORE LINEAR
TSRA COMPLEX TO INITIATE ALONG A KMKT-EAST OF KDLH LINE THIS
EVENING. BELIEVE THIS BROKEN LINE OF +TSRA WILL SAG THROUGH SE
THROUGH THE TAF SITES. HOWEVER...THE CAP STRENGTH AND INITIATION
TIME IS DIFFICULT AND THUS SO IS TIMING IN THE TAF.

WILL PROVIDE A LATER AFTERNOON UPDATE TO TAFS TO TRY AND BUILD
TIMING INTO THE SITES OF TSRA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...RABERDING
AVIATION..........BAUMGARDT
Hazardous weather outlook, Aug 11, 11:08 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1108 PM CDT SAT AUG 11 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1108 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TRIGGERING THUNDERSTORMS INTO THE
OVERNIGHT HOURS...AS THE FRONT MOVES ACROSS THE AREA. THE MAIN
SEVERE WEATHER THREAT OF DAMAGING WINDS AND LARGE HAIL IS EXPECTED TO
GRADUALLY SHIFT FROM SOUTHEAST MINNESOTA AND NORTH CENTRAL
WISCONSIN INTO SOUTHWEST AND CENTRAL WISCONSIN...AS WELL AS PARTS OF
NORTHEAST IOWA INTO THE EARLY MORNING HOURS OF SUNDAY. LOCALLY HEAVY
RAIN IS ALSO EXPECTED...WHICH COULD CAUSE PONDING OF WATER...
ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SERIES OF DISTURBANCES WILL PROVIDE A CHANCE OF THUNDERSTORMS AS
THEY TRACK EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FROM SUNDAY
THROUGH TUESDAY NIGHT. AT THIS TIME...IT IS STILL TOO EARLY TO
DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS FROM NEAR THE MINNESOTA IOWA BORDER THROUGH LA CROSSE
AND VICINITY AND INTO OTHER PARTS OF CENTRAL AND SOUTHWEST WISCONSIN
SHOULD CONTINUE SUPPLYING REPORTS UNTIL ABOUT 3 OR 4 AM. SPOTTER
GROUPS IN AREAS FROM MEDFORD THROUGH BLACK RIVER FALLS WISCONSIN TO
ROCHESTER AND AUSTIN MINNESOTA SHOULD BE ABLE TO DISCONTINUE THEIR
SERVICES BY ABOUT MIDNIGHT OR 1 AM. MONITORING RADAR TRENDS WOULD
ASSIST IN TIMING OF DEPLOYMENT OR CALLING IN SPOTTERS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

In the hours before

Local storm report, Aug 11, 10:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     BUFFALO                 44.22N 91.87W
08/11/2007  E70 MPH          BUFFALO            WI   LAW ENFORCEMENT

            WINDS OF 60 TO 70 MPH.

&&

04
Local storm report, Aug 11, 10:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     TSTM WND GST     5 NE CATARACT           44.14N 90.76W
08/11/2007  E50 MPH          MONROE             WI   LAW ENFORCEMENT

            WINDS OF 40 TO 50 MPH.

&&

04
Local storm report, Aug 11, 10:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1051 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     MINDORO                 44.02N 91.10W
08/11/2007                   LA CROSSE          WI   LAW ENFORCEMENT

            POWER LINE DOWN.

&&

04
Local storm report, Aug 11, 10:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1057 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     TSTM WND GST     1 E WHALAN              43.73N 91.91W
08/11/2007  E60 MPH          FILLMORE           MN   TRAINED SPOTTER

            WIND GUST ESTIMATED AT 60 MPH.

&&

DTJ
Local storm report, Aug 11, 10:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     PLAINVIEW               44.17N 92.17W
08/11/2007  M49 MPH          WABASHA            MN   EMERGENCY MNGR

            MEASURED WIND GUST. TREE BRANCHES AND SOME WIRES DOWN
            AROUND TOWN.

&&

MW
Local storm report, Aug 11, 11:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1104 PM CDT SAT AUG 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     TSTM WND GST     LA CROSSE               43.83N 91.23W
08/11/2007  E45 MPH          LA CROSSE          WI   AMATEUR RADIO

1030 PM     TSTM WND DMG     WINONA                  44.05N 91.66W
08/11/2007                   WINONA             MN   EMERGENCY MNGR

            POWER LINE DOWN IN THE WESTERN PART OF WINONA AND 51 MPH
            WIND GUST IN DOWNTOWN WINONA.

1032 PM     TSTM WND DMG     1 E SHAMROCK            44.18N 90.78W
08/11/2007                   JACKSON            WI   LAW ENFORCEMENT

            2 FOOT DIAMETER TREE DOWN.

1059 PM     TSTM WND GST     TOMAH                   43.99N 90.50W
08/11/2007  E45 MPH          MONROE             WI   EMERGENCY MNGR

&&

04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:20 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau55 min
Aug 11, 10:02 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau58 min
Aug 11, 10:17 PM CDTSevere Thunderstorm WarningARXJackson43 min
Aug 11, 10:29 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.